Alert archive / Wisconsin / Flash Flood Warnings in 2013

Flash Flood Warning 25, NWS La Crosse, WI

June 22, 2013Grant County, Wisconsin

NWS La Crosse, WI issued this flash flood warning at Jun 22, 2013, 9:59 PM CDT for Grant County, Wisconsin. It was in force for 5 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2013, 9:59 PM CDT (02:59 UTC)
Expired
Jun 23, 2013, 2:30 AM CDT
In force
5 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

County Grant County, WI

The radar

The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 11:04 PM CDTHEAVY RAIN 2.6Boscobel, WI
Jun 23, 12:04 AM CDTHEAVY RAIN 5.24 S Blue River, WI
Jun 23, 2:00 AM CDTFLOODBlue River, WISAND BAGGING OPERATIONS STILL ONGOING
Jun 23, 2:37 AM CDTFLOODBoscobel, WI650 HOMES IMPACTED BY HIGH WATER LAST 24 HOURS WITH 2 DOZEN FAMILIES MISPLACED. MANY HOMES HAD BASEMENTS FULL OF WATER OR WATER INTO 1ST LEVEL. MORE DAMAGE EXPECTED FROM TONIGHTS RAIN AROUND THE AREA OF COUNTY.
Jun 23, 2:37 AM CDTFLASH FLOOD3 Se Boscobel, WIRAINFALL OVERNIGHT HAS CAUSED TREMENDOUS DAMAGE TO INFRASTRUCTURE SOUTH AND EAST OF BOSCOBEL. COUNTY ROADS MS AND S HAVE LOTS OF WASHOUTS AND BRIDGES BLOWN OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2548 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WGUS53 KARX 230259
FFWARX
WIC043-230730-
/O.NEW.KARX.FF.W.0025.130623T0259Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
959 PM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 230 AM CDT

* AT 10 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. OVER AN INCH OF RAIN HAS ALREADY FALLEN THIS
  EVENING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOSCOBEL...FENNIMORE AND MUSCODA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4288 9086 4299 9105 4303 9097 4307 9093
      4307 9087 4311 9080 4312 9074 4318 9068
      4318 9061 4320 9059 4321 9054 4320 9043
      4283 9043

$$

SHEA
4 follow-up statements
933 
WGUS73 KARX 230319
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1019 PM CDT SAT JUN 22 2013

WIC043-230730-
/O.CON.KARX.FF.W.0025.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
1019 PM CDT SAT JUN 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN GRANT COUNTY
UNTIL 230 AM CDT...

AT 1016 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
BETWEEN 2 AND 2.5 INCHES HAS FALLEN THIS EVENING...WITH ANOTHER 1 TO 
3 INCHES POSSIBLE. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOSCOBEL AND FENNIMORE.

THERE IS GROWING CONCERN FOR THE CITY OF BOSCOBEL AND NORTHERN GRANT 
COUNTY AS THESE REPEATED STORMS WILL CREATE VERY DANGEROUS 
CONDITIONS. THE GRANT COUNTY EMERGENCY MANAGER REPORTS THAT THE BLUE 
RIVER IS NEAR BANKFULL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4288 9086 4299 9105 4303 9097 4307 9093
      4307 9087 4311 9080 4312 9074 4318 9068
      4318 9061 4320 9059 4321 9054 4320 9043
      4283 9043

$$

ZT
071 
WGUS73 KARX 230356
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1056 PM CDT SAT JUN 22 2013

WIC043-230730-
/O.CON.KARX.FF.W.0025.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
1056 PM CDT SAT JUN 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN GRANT COUNTY
UNTIL 230 AM CDT...

AFTER NEARLY 2 INCHES OF RAIN FELL AN HOUR OR TWO AGO...
MORE HEAVY RAIN IS MOVING INTO THE AREA FROM THE NORTHWEST.
AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE OVER THE NEXT HOUR WITH UP 
TO 3 MORE INCHES POSSIBLE OVERNIGHT.

SERIOUS FLOODING IS EXPECTED IN THIS HARD HIT AREA. CREEKS AND AREA 
RIVERS...LIKE THE BLUE RIVER...WILL REMAIN IN FLOOD. STAY ON HIGH 
GROUND OVERNIGHT! DO NOT CROSS FLOOD WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN...THERE ARE LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4288 9086 4299 9105 4303 9097 4307 9093
      4307 9087 4311 9080 4312 9074 4318 9068
      4318 9061 4320 9059 4321 9054 4320 9043
      4283 9043

$$


SHEA
889 
WGUS73 KARX 230543
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1243 AM CDT SUN JUN 23 2013

WIC043-230730-
/O.CON.KARX.FF.W.0025.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
1243 AM CDT SUN JUN 23 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN GRANT COUNTY
UNTIL 230 AM CDT...

AT 1240 AM...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD 
FLOODING PROBLEMS ACROSS THE NORTHERN END OF THE COUNTY. 5.2 INCHES 
OF RAIN HAS FALLEN IN THE BLUE RIVER AREA AND RIVERS ARE FLOODING.

MORE FLOODING IS EXPECTED IN BOSCOBEL TONIGHT.

ANOTHER 1 TO 1.5 INCHES OF RAIN IS POSSIBLE BEFORE 230 AM...
AND THEN THE RAIN SHOULD LET UP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN...THERE ARE LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4288 9086 4299 9105 4303 9097 4307 9093
      4307 9087 4311 9080 4312 9074 4318 9068
      4318 9061 4320 9059 4321 9054 4320 9043
      4283 9043

$$

SHEA
982 
WGUS73 KARX 230705
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
205 AM CDT SUN JUN 23 2013

WIC043-230730-
/O.CON.KARX.FF.W.0025.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
205 AM CDT SUN JUN 23 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN GRANT COUNTY
UNTIL 230 AM CDT...

RAINFALL HAS LET UP ACROSS THE WARNED AREA BUT THERE ARE FEW MORE 
SMALLER STORMS YET TO PASS THROUGH BEFORE RAIN IS EXPECTED TO END.

WATER LEVELS REMAIN HIGH OR CONTINUE TO RISE IN MANY DRAINAGE AREAS 
ACROSS NORTHERN GRANT COUNTY WISCONSIN. SANDERS CREEK THROUGH 
BOSCOBEL IS HIGH AND COULD BE LEADING TO HOME FLOODING. THE BLUE 
RIVER...CROOKED CREEK AND LITTLE GREEN RIVER ARE ALL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4288 9086 4299 9105 4303 9097 4307 9093
      4307 9087 4311 9080 4312 9074 4318 9068
      4318 9061 4320 9059 4321 9054 4320 9043
      4283 9043

$$


SHEA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:31 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 22, 6:31 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
631 PM CDT SAT JUN 22 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 253 PM CDT SAT JUN 22 2013

AT 3 PM...A WARM FRONT WAS LOCATED NEAR THE INTERSTATE 94 CORRIDOR
AND AN OUTFLOW BOUNDARY OVER NORTHERN IOWA. AS THE TEMPERATURES
RISE ABOVE THE CONVECTIVE TEMPERATURES /LOWER 80S/ LATE THIS
AFTERNOON...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. IN ADDITION...
EXPECT THE SYSTEM MOVING OUT OF NORTHWEST IOWA TO GRADUALLY
UPSCALE AS IT MOVES INTO BETTER CAPES AND MOISTURE TRANSPORT. WITH
0-3 KM SHEAR GREATER THAN 40 KNOTS...THINKING THAT THE STORMS
BECOME MORE COLD POOL DOMINATED THAT THERE WILL ONCE AGAIN BE THE
POTENTIAL FOR SOME BOW ECHOS TO DEVELOP LATE THIS AFTERNOON AND
EVENING. IN ADDITION...WITH 1000 TO 1200 J/KG DCAPES THERE WILL
BE THE POTENTIAL FOR DAMAGING WET MICROBURSTS. WITH PRECIPITABLE
WATER VALUES RUNNING BETWEEN 1.8 AND 2.0 INCHES AND WARM CLOUDS
DEPTHS BETWEEN 4 AND 4.5 KM...EXPECT THE THUNDERSTORMS TO BE VERY
EFFECTIVE RAIN PRODUCERS. HOWEVER IT LOOKS LIKE THEY WILL BE
PROGRESSIVELY MOVING WHICH WILL LIMIT THE THREAT FOR WIDESPREAD FLASH
FLOODING. HOWEVER WITH THIS SAID...WILL STILL HAVE TO WATCH
URBANIZED AREAS WHERE JUST AN INCH OF RAIN AN HOUR CAN RESULT IN
SOME LOCALIZED FLASH FLOODING.

FOR OVERNIGHT...THE 23.12Z DETERMINISTIC MODELS CONTINUE TO SHOW
THAT MUCH OF THE PRECIPITATION FOR THIS TIME PERIOD WILL BE MAINLY
NORTH OF THE INTERSTATE 90 CORRIDOR. THEY HAVE SHOWED THIS FOR THE
PAST 6 MODEL CYCLES. THIS IS IN RESPONSE TO THE TROUGH CURRENTLY
OVER NEBRASKA MOVING NORTHEAST AWAY FROM THE FORECAST AREA. AS
THIS OCCURS...THE NOSE OF THE 850 MB MOISTURE TRANSPORT WILL PUSH
NORTH INTO NORTHERN WISCONSIN. IN THE WAKE OF THIS TROUGH...THE
PRECIPITABLE WATER VALUES DROP TO 1.2 TO 1.4 INCHES...AND THE WARM
CLOUD LAYER DEPTHS FALL INTO THE 3.5 TO 4 KM RANGE. THIS IS IDEA
THAT THE PRECIPITATION COULD BEGIN WANING OVERNIGHT IS SUPPORTED
BY THE LAST 2 RUNS OF THE HRRR WHICH SHOWS A BAND OF SHOWERS
AND THUNDERSTORMS PROGRESSIVELY MOVING NORTHEAST THROUGH CLARK AND
TAYLOR COUNTIES IN NORTH CENTRAL WISCONSIN BETWEEN 23.07Z AND 23.09Z.

FOR SUNDAY AFTERNOON...EXPECT THE UPPER LEVEL TROUGH WHICH HAS
BEEN POSITIONED TO OUR WEST OVER THE LAST SEVERAL DAYS TO MOVE
INTO THE WESTERN PORTIONS OF THE FORECAST AREA. WHILE THE 850 MB
MOISTURE TRANSPORT IS NOT THAT IMPRESSIVE. PRECIPITABLE WATER
VALUES DO CLIMB TO AROUND 1.8 INCHES...WARM CLOUD LAYER DEPTHS
CLIMB ABOVE 4 KM...AND CORFIDI VECTORS SUGGEST TRAINING ALONG AND
AHEAD OF THE COLD FRONT. AS A RESULT...WILL HAVE TO WATCH FOR THE
POTENTIAL FOR SOME FLOODING. CERTAINTY ON THE SPEED AND LOCATION
OF THIS FRONT WAS NOT HIGH ENOUGH TO GO WITH A FLASH FLOOD WATCH
AT THIS TIME.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 253 PM CDT SAT JUN 22 2013

ON SUNDAY NIGHT AND MONDAY...THE MODELS CONTINUE TO SHOW THAT A SHORT
WAVE TROUGH WILL MOVE ACROSS WESTERN AND NORTHERN MINNESOTA. AS
THIS OCCURS...EXPECT A COLD FRONT TO MOVE THROUGH THE REGION. THIS
FRONT WILL BE THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM
ACTIVITY. IT MAY MOVE FAR ENOUGH EAST TO ALLOW SOME DRYING ON
MONDAY AFTERNOON.

FROM MONDAY NIGHT THROUGH WEDNESDAY...THE MODELS CONTINUE TO SHOW
THAT A STATIONARY FRONT WILL LINGER ACROSS THE AREA. WHILE THE
MODELS HAVE CONSISTENTLY SHOWED THIS...THEY CONTINUE TO STRUGGLE
ON THE LOCATION AND TIMING OF THUNDERSTORM COMPLEXES WHICH MOVE
THROUGH THE REGION...SO JUST WENT WITH THE ALL BLEND TEMPERATURES
AND PRECIPITATION CHANCES.

FOR THE REMAINDER OF THIS TIME PERIOD...IT CONTINUES TO LOOK LIKE
THE UPPER LEVEL RIDGE WILL RETROGRADE WEST INTO THE WESTERN UNITED
STATES. THIS WOULD PLACE THE AREA UNDER NORTHWEST FLOW ALOFT. AS
A RESULT...EXPECT NEAR TO SLIGHTLY BELOW-NORMAL TEMPERATURES.
PRECIPITATION CHANCES ARE NOT CLEAR AS THERE WILL THE POTENTIAL
FOR SHORT WAVE TROUGHS TO MOVE SOUTHEAST THROUGH THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 630 PM CDT SAT JUN 22 2013

A WARM FRONT EXTENDED FROM NEAR KFBL TO NEAR KMFI WITH ANOTHER
BOUNDARY ACROSS NORTHEAST IOWA...BETWEEN KMCW AND KAUM...INTO
SOUTHWEST WISCONSIN NEAR KLNR. SCATTERED STORMS HAVE DEVELOPED
ALONG BOTH OF THESE BOUNDARIES AND ARE MOVING OFF TO THE
NORTHEAST. INITIAL ACTIVITY HAS ALREADY MOVE PAST KRST AND WITH
NOTHING DOWNSTREAM AT THIS TIME...PLAN TO START THEM WITH VCTS AND
TEMPO A SHORT PERIOD OF A STORM AT THE AIRPORT EARLY THIS EVENING.
WILL ALSO START KLSE WITH VCTS BUT CARRY A TEMPO A LITTLE LONGER
TO ACCOUNT FOR THE ACTIVITY DOWNSTREAM INTO NORTHEAST IOWA. AFTER
THE MIDDLE OF THE EVENING...UNCLEAR ON WHERE THE STORMS WILL BE
DEVELOP AS THE LOW LEVEL JET STRENGTHENS AND INTERACTS WITH THE
BOUNDARIES. STILL EXPECTING THE BOUNDARIES TO BE IN THE AREA BUT
MOVING NORTH...SO HAVE LEFT VCTS IN AND PLAN TO UPDATE IF A STORM
LOOKS TO THREATEN ONE OF THE AIRPORTS. WILL CONTINUE WITH THE
PREVIOUS THINKING THAT THE BOUNDARIES WILL BE NORTH OF THE TAF
SITES BY LATE TONIGHT INTO SUNDAY WITH ANY CONVECTION ALSO NORTH
OF THE AREA. COULD ONCE AGAIN SEE MORE STORMS DEVELOP LATE SUNDAY
AFTERNOON BUT WITH LOW CONFIDENCE ON THIS...WILL PLAN TO ADDRESS
THIS WITH THE NEXT SET OF FORECASTS.

&&

.HYDROLOGY...
ISSUED AT 253 PM CDT SAT JUN 22 2013

HYDRO CONCERNS LINGER ACROSS TURKEY...UPPER IOWA...SOUTHERN HALF OF
THE KICKAPOO...BLACK...AND TURTLE CREEK. IN ADDITION...THE SMALL
STREAMS ACROSS ALLAMAKEE AND CLAYTON COUNTIES IN NORTHEAST IOWA...
AND CRAWFORD AND GRANT COUNTIES IN SOUTHWEST WISCONSIN.
FORTUNATELY IT LOOKS LIKE THE HEAVIEST RAIN POTENTIAL FOR TONIGHT
WILL BE MAINLY NORTH OF MOST OF THESE BASINS. HOWEVER THERE IS
CONCERN ON SUNDAY THAT THERE COULD BE ANOTHER ROUND OF HEAVY RAIN
THAT COULD AFFECT THE AREA ON SUNDAY AFTERNOON AND NIGHT. HOWEVER
DUE TO THE UNCERTAINTY ON THE SPEED OF THIS SYSTEM...RAINFALL
AMOUNTS ARE NOT CLEAR.

IN ADDITION TO THE SHORT TERM WATER CONCERNS...THERE IS A RIVER
FLOOD WATCH FOR THE MISSISSIPPI AT WABASHA...WINONA...AND
LA CROSSE. THESE RIVERS ARE EXPECTED TO GO ABOVE FLOOD STAGE UNTIL
AFTER JULY 1ST.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...04
HYDROLOGY...BOYNE
Hazardous weather outlook, Jun 22, 12:10 PM CDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1210 PM CDT SAT JUN 22 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
1210 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR THIS AFTERNOON AND EVENING...EXPECT SCATTERED THUNDERSTORMS TO
DEVELOP NORTH OF A WARM FRONT. A FEW OF THESE THUNDERSTORMS COULD
BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND
ISOLATED TORNADOES BEING THE MAIN THREATS.

AFTER MIDNIGHT...THE THUNDERSTORMS WILL BE MAINLY NORTH OF THE
INTERSTATE 94 CORRIDOR. THESE THUNDERSTORMS MAY PRODUCE HEAVY RAIN
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE
AREA SUNDAY AND SOUTH OF INTERSTATE 90 ON MONDAY.

PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE
EXPECTED SUNDAY THROUGH THURSDAY. THE SEVERE RISKS SUNDAY AND
MONDAY WOULD MAINLY BE DURING THE AFTERNOON AND EVENING HOURS. THE
MAIN SEVERE THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND THE
HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING. IT IS TOO EARLY TO
DETERMINE IF ANY THUNDERSTORMS ON WEDNESDAY OR THURSDAY POSE A
SEVERE THREAT.

AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT
INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME FROM THIS
AFTERNOON THROUGH MONDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS CURRENTLY SCHEDULED.

RRS/BOYNE

In the hours before

Local storm report, Jun 22, 9:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
929 PM CDT SAT JUN 22 2013

0733 PM     TSTM WND GST     2 WSW GALESVILLE        44.07N 91.39W
06/22/2013  M52 MPH          TREMPEALEAU        WI   NWS EMPLOYEE
Local storm report, Jun 22, 9:31 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
931 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       MOUNT ZION              43.26N 90.73W
06/22/2013  M1.40 INCH       CRAWFORD           WI   CO-OP OBSERVER

            SINCE 7PM

&&

ZT
Special weather statement, Jun 22, 9:33 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
933 PM CDT SAT JUN 22 2013

IAZ008-009-018-MNZ088-094>096-WIZ041-042-053-230330-
FILLMORE-FLOYD-HOUSTON-HOWARD-LA CROSSE-MITCHELL-
MONROE-MOWER-VERNON-WINONA-
933 PM CDT SAT JUN 22 2013

...STRONG STORMS WITH LOCALLY HEAVY RAIN CONTINUE TO FORM...

A WARM AND UNSTABLE AIRMASS CONTINUES TO PRODUCE NUMEROUS
THUNDERSTORMS WITH HEAVY RAIN AROUND THE REGION AT MID EVENING.
IN ADDITION TO LOCALIZED FLASH FLOODING...GUSTY WINDS AND DANGEROUS
LIGHTNING CAN BE EXPECTED.

STAY INDOORS AS STORMS MOVE THROUGH YOUR AREA. IF YOU ARE CAMPING...
BE ALERT FOR NEARBY TREES OR BRANCHES THAT COULD FALL. STAY ON HIGH
GROUND IN CASE CREEK AND RIVER LEVELS RISE EVEN MORE THAN THEY HAVE.

SHEA
Local storm report, Jun 22, 9:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
938 PM CDT SAT JUN 22 2013

0905 PM     TSTM WND DMG     NECEDAH                 44.02N 90.07W
06/22/2013                   JUNEAU             WI   LAW ENFORCEMENT

            TREES DOWN
Local storm report, Jun 22, 9:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
948 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     FLASH FLOOD      3 NW LONE ROCK          43.22N 90.24W
06/22/2013                   RICHLAND           WI   LAW ENFORCEMENT

            COUNTY ROAD JJ BETWEEN GOTHAM AND LONE ROCK GOING UNDER
            WATER. HIGHWAY DEPARTMENT CLOSING AREA. COUNTY F NEAR
            EXCELSIOR STILL CLOSED FROM EARLIER TODAY.

&&

SHEA
Local storm report, Jun 22, 9:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
955 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       BIG FLATS               44.12N 89.80W
06/22/2013  M0.85 INCH       ADAMS              WI   TRAINED SPOTTER

            FELL IN 10 TO 15 MINUTES

&&

ZT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:09 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau66 min
Jun 22, 7:42 PM CDTFlash Flood WarningARXBuffalo, Trempealeau6 hr
Jun 22, 8:20 PM CDTFlash Flood WarningARXCrawford6 hr
Jun 22, 8:43 PM CDTSevere Thunderstorm WarningARXAdams, Juneau77 min
Jun 22, 8:52 PM CDTFlash Flood WarningARXRichland6 hr
Jun 22, 9:21 PM CDTAreal Flood AdvisoryARXLa Crosse3 hr
Jun 22, 9:42 PM CDTAreal Flood AdvisoryARXVernon4 hr
Jun 22, 10:17 PM CDTFlash Flood WarningARXRichland, Vernon4 hr
Jun 23, 12:12 AM CDTRiver Flood WarningARXCrawford, Vernon46 hr
Jun 23, 1:24 AM CDTAreal Flood AdvisoryARXLa Crosse2 hr
Jun 23, 2:13 AM CDTRiver Flood WarningARXRichland, Vernon26 hr
Jun 23, 2:13 AM CDTRiver Flood WarningARXRichland, Vernon4 days
Jun 23, 2:13 AM CDTRiver Flood WarningARXCrawford, Vernon4 days
Jun 23, 2:29 AM CDTFlash Flood WarningARXCrawford, Grant, Richland, Vernon5 hr
Jun 23, 3:45 AM CDTFlash Flood WatchARXAdams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more3 days
Jun 23, 6:59 AM CDTAreal Flood WarningARXCrawford, Grant, Richland, Vernon6 hr
Jun 23, 12:05 PM CDTRiver Flood WatchARXCrawford, Grant19 hr
Jun 23, 1:49 PM CDTAreal Flood WarningARXCrawford, Grant, Richland, Vernon12 hr

Nearby

Flash Flood Warnings in Wisconsin, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.